[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.147.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1989

Hyperviscosity Syndrome in a Patient With Acquired Immunodeficiency Syndrome

Author Affiliations

From the Departments of Medicine, The Wellesley Hospital, Toronto, Canada (Drs Martin, Matlow, and Pruzanski), and Toronto (Canada) Western Hospital (Dr Sutton), and the Department of Ophthalmology, National Institutes of Health, Bethesda, Md (Dr Chew).

Arch Intern Med. 1989;149(6):1435-1436. doi:10.1001/archinte.1989.00390060143033
Abstract

• The hyperviscosity syndrome is most commonly seen in association with monoclonal gammopathies and has only rarely been described in association with polyclonal hypergammaglobulinemia. We have recently seen a patient with known acquired immunodeficiency syndrome who presented with the hyperviscosity syndrome in the setting of polyclonal hypergammaglobulinemia. To our knowledge, this is the first reported case of a patient with the acquired immunodeficiency syndrome and the hyperviscosity syndrome. The case is presented and the pathogenesis and implications of this diagnosis are discussed.

(Arch Intern Med. 1989;149:1435-1436)

×